Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 21, NWS Flagstaff, AZ

August 15, 2025Coconino County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Aug 15, 2025, 5:27 PM MST for Coconino County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2025, 5:27 PM MST (00:27 UTC)
Expired
Aug 15, 2025, 8:20 PM MST
In force
3 hr
Issued by
NWS Flagstaff, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 61 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 0.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2025-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2025-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
372 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
2406 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

788 
WGUS55 KFGZ 160027
FFWFGZ
AZC005-160330-
/O.NEW.KFGZ.FF.W.0021.250816T0027Z-250816T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
527 PM MST Fri Aug 15 2025

The National Weather Service in Flagstaff has issued a

* Flash Flood Warning for...
  Coconino County in north central Arizona...

* Until 830 PM MST.

* At 527 PM MST, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain upstream of Oak Creek near 
  Munds Park. Between 0.75 and 1.75 inches of rain have fallen. 
  Additional rainfall amounts up to 0.5 inches are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           normally dry washes, urban areas, highways, streets
           and underpasses.

* Some locations that will experience flash flooding include...
  Sedona, Schnebly Hill Overlook, Munds Park, Munds Mountain 
  Wilderness, Indian Gardens, Uptown Sedona and Red Rock-Secret 
  Mountain Wilderness.

This includes the following highways...
	Interstate 17 between mile markers 320 and 326.
	State Route 179 near mile marker 313.
	State Route 89A between mile markers 374 and 380.

This includes the following swimming holes...
	Encinoso, Grasshopper Point and Midgely Bridge.

This includes the following creeks, washes and rivers...
  Oak Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

Stay away or be swept away! The banks of creeks and washes are 
unstable and unsafe during any flooding event.

Low water crossings will become dangerous in heavy rain. Do not 
attempt to cross flooded roads. Find an alternate route.

Get out of washes and creeks if you are camping or hiking! Flooding 
is occurring or imminent and will inundate creeks and washes.

&&

LAT...LON 3499 11169 3498 11172 3496 11174 3492 11174
      3491 11173 3490 11173 3489 11174 3489 11175
      3488 11176 3486 11177 3485 11176 3487 11175
      3488 11174 3487 11168 3490 11164 3496 11162
      3500 11166

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Humphreys
2 follow-up statements
879 
WGUS75 KFGZ 160053
FFSFGZ

Flash Flood Statement
National Weather Service Flagstaff AZ
553 PM MST Fri Aug 15 2025

AZC005-160330-
/O.CON.KFGZ.FF.W.0021.000000T0000Z-250816T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino AZ-
553 PM MST Fri Aug 15 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MST THIS 
EVENING FOR AREAS NEAR MUNDS PARK AND SEDONA...

At 553 PM MST, Doppler radar indicated that they heavy rain has 
ended near Munds Park. However, flooding remains a concern from 
earlier heavy rainfall along Munds Canyon, upstream of Oak Creek. 
Between 1 and 2 inches of rain have fallen. Flooding impacts will 
continue, but no additional rainfall is expected. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams,
         normally dry washes, urban areas, highways, streets and
         underpasses.

Some locations that will experience flash flooding include...
  Sedona, Schnebly Hill Overlook, Munds Park, Munds Mountain 
  Wilderness, Indian Gardens, Uptown Sedona and Red Rock-Secret 
  Mountain Wilderness.

This includes the following highways...
	Interstate 17 between mile markers 320 and 326.
	State Route 179 near mile marker 313.
	State Route 89A between mile markers 374 and 380.

This includes the following swimming holes...
	Encinoso, Grasshopper Point and Midgely Bridge.

This includes the following creeks, washes and rivers...
  Oak Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

Stay away or be swept away! The banks of creeks and washes are 
unstable and unsafe during any flooding event.

Low water crossings will become dangerous in heavy rain. Do not 
attempt to cross flooded roads. Find an alternate route.

Get out of washes and creeks if you are camping or hiking! Flooding 
is occurring or imminent and will inundate creeks and washes.

&&

LAT...LON 3499 11169 3498 11172 3496 11174 3492 11174
      3491 11173 3490 11173 3489 11174 3489 11175
      3488 11176 3486 11177 3485 11176 3487 11175
      3488 11174 3487 11168 3490 11164 3496 11162
      3500 11166

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Humphreys
328 
WGUS75 KFGZ 160320
FFSFGZ

Flash Flood Statement
National Weather Service Flagstaff AZ
820 PM MST Fri Aug 15 2025

AZC005-160330-
/O.CAN.KFGZ.FF.W.0021.000000T0000Z-250816T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino AZ-
820 PM MST Fri Aug 15 2025

...FLASH FLOOD WARNING IS CANCELLED FOR COCONINO COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3499 11169 3498 11172 3496 11174 3492 11174
      3491 11173 3490 11173 3489 11174 3489 11175
      3488 11176 3486 11177 3485 11176 3487 11175
      3488 11174 3487 11168 3490 11164 3496 11162
      3500 11166

$$

Bernhart

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 4:35 PM MST, 52 minutes earlier.

Area forecast discussion, Aug 15, 4:35 PM MST, 52 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
435 PM MST Fri Aug 15 2025

.SYNOPSIS...Scattered showers and thunderstorms will continue into
this evening, becoming mainly isolated from Saturday into early
next week as drier air moves across the area. High pressure will
gradually build and as a result warmer temperatures are on the
way, likely climbing to well above normal by Monday or Tuesday of
next week.

&&

.DISCUSSION...The complicated interaction between a trough along
the west coast, high pressure centered over Oklahoma/Kansas and
monsoon moisture will continue to deliver chances for showers and
thunderstorms through tonight. Activity will tend toward scattered
along and south of a Grand Canyon-Flagstaff-Show Low line, with
gradually diminishing strength and coverage through the night.
North of this line look for mainly isolated activity ending by
late evening.

For Saturday and Sunday...The west coast trough wins the battle
for a while. Look for a drier air mass to overtake most of
northern Arizona. Most locations will see only isolated afternoon
and evening showers as limited moisture lingers. Further east,
mainly the White Mountains and far eastern Little Colorado River
Valley afternoon/evening showers and storms will remain more
scattered where the edge of the monsoon moisture plume hangs on.
With fewer clouds and a drier air mass most locations will see the
beginning of a warming trend. Look for west southwest winds at 5
to 15 mph becoming locally gusty with daytime heating and terrain
effects.

On Monday and Tuesday...High pressure will begin to build across
Arizona from the east. The air mass will remain on the dry side
along with a likely mid-level warm/capping layer associated with
the building high. As a result, the scattered shower and
thunderstorm threat will remain confined to the White Mountains
region, isolated elsewhere. In addition, daytime temperatures
climbing to well above normal. We're looking at mid to upper 80s
in the mountains, upper 90s at locations such as Prescott, Payson,
Winslow and Chinle and around 110 at our lowest elevations.

From Wednesday onward...Strong high pressure gradually heads
westward straddling northern Arizona and the Great Basin.
At the same time, thunderstorm complex activity will ramp up over
northwest Mexico sending outflow/Gulf of California moisture
surges into Arizona. As a result, we're looking at a gradual
increase in moisture and thunderstorm activity with at least low
grade monsoon activity anticipated. Hot temperatures will
continue.

&&

.AVIATION...Saturday 16/00Z through Sunday 17/00Z...Mainly VFR
expected, brief MVFR possible in the heaviest storms. Scattered
SHRA/TSRA through 06Z, becoming isolated after. Scattered
SHRA/TSRA redevelops after 18Z and lasts through at least 00Z
Sunday. Winds gusty and erratic near storms, otherwise light and
variable or terrain driven overnight. Becoming SW 10-15kts, gusts
20kts after 18Z.

OUTLOOK...Sunday 17/00Z through Tuesday 19/00Z...VFR conditions
expected, isolated SHRA/TSRA each afternoon, not as widespread as
seen the last few days. Winds SW-W 5-15 kts each day with light
and variable winds overnight.

&&

.FIRE WEATHER...Saturday and Sunday...Drier air will move in.
Look for isolated showers and thunderstorms for much of northern
Arizona, but remaining scattered across the White Mountains
region. Expect gusty and erratic winds in and around any storms.
Outside of storms, daytime winds west-southwest 5-15 mph with
terrain driven winds each night. A warming trend will begin.

Monday through Wednesday...Hot and mainly dry. Expect isolated
showers and thunderstorms each day, primarily over the eastern
Mogollon Rim and White Mountains. Minimum afternoon RH values 10-20%
most areas, higher in the White Mountains region. Gusty and erratic
outflow winds possible in and around thunderstorms. Outside of
storms, daytime winds southwesterly 5-15 mph each afternoon with
terrain driven winds at night.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 8 PM MST /9 PM MDT/ this evening for
AZZ004>006.

&&

PUBLIC...McCollum
AVIATION...Bernhart
FIRE WEATHER...MCT

For Northern Arizona weather information visit
weather.gov/flagstaff

In the hours before

Special weather statement, Aug 15, 3:58 PM MST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
358 PM MST Fri Aug 15 2025

AZZ015-038-152330-
Oak Creek and Sycamore Canyons AZ-Western Mogollon Rim AZ-
358 PM MST Fri Aug 15 2025

...A STRONG THUNDERSTORM WILL IMPACT AREAS WITHIN OAK CREEK CANYON
UNTIL 430 PM MST...

At 358 PM MST, Doppler radar was tracking a strong thunderstorm over
Slide Rock State Park, or near Sedona, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Sedona, Slide Rock State Park, East Pocket Lookout Tower, Munds
  Park, Munds Mountain Wilderness, Indian Gardens, Uptown Sedona,
  West Fork of Oak Creek and Red Rock-Secret Mountain Wilderness.

This includes the following highways...
	State Route 179 near mile marker 313.
	State Route 89A between mile markers 374 and 385.

This includes the following recreation areas and campgrounds...
	Manzanita Campground.

This includes the following swimming holes...
	Slide Rock, Encinoso, Grasshopper Point and Midgely Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3497 11177 3501 11176 3494 11166 3485 11174
      3488 11181
TIME...MOT...LOC 2258Z 213DEG 7KT 3490 11176

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Humphreys
Special weather statement, Aug 15, 4:10 PM MST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
410 PM MST Fri Aug 15 2025

AZZ006-007-012-152345-
Grand Canyon Country AZ-Coconino Plateau AZ-Little Colorado River
Valley in Coconino County AZ-
410 PM MST Fri Aug 15 2025 /510 PM MDT Fri Aug 15 2025/

...A STRONG THUNDERSTORM WILL IMPACT AREAS SOUTH OF DESERT VIEW
ALONG STATE ROUTE 64 UNTIL 445 PM MST /545 PM MDT/...

At 410 PM MST /510 PM MDT/, Doppler radar was tracking a strong
thunderstorm 9 miles south of Desert View, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Grand Canyon National Park and Little Colorado River Navajo Tribal
  Park.

This includes State Route 64 between mile markers 269 and 291.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3600 11186 3614 11161 3587 11149 3582 11180
      3599 11188
TIME...MOT...LOC 2309Z 255DEG 17KT 3593 11178

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Humphreys
Local storm report, Aug 15, 4:32 PM MST, 55 minutes before
Preliminary Local Storm Report
National Weather Service Flagstaff AZ
432 PM MST Fri Aug 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     Hail             7 NE Prescott Valley    34.67N 112.23W
08/15/2025  M0.50 Inch       Yavapai            AZ   Public

            Report from mPING: Half-inch (0.50 in.).

&&

Humphreys
Local storm report, Aug 15, 4:54 PM MST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Flagstaff AZ
454 PM MST Fri Aug 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     Hail             7 NE Prescott Valley    34.67N 112.23W
08/15/2025  M0.50 Inch       Yavapai            AZ   Trained Spotter

&&

Humphreys
Special weather statement, Aug 15, 5:06 PM MST, 21 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
506 PM MST Fri Aug 15 2025

AZZ015-038-160030-
Oak Creek and Sycamore Canyons AZ-Western Mogollon Rim AZ-
506 PM MST Fri Aug 15 2025

...A STRONG THUNDERSTORM WILL IMPACT ALONG INTERSTATE 17 BETWEEN
KACHINA VILLAGE AND MUNDS PARK UNTIL 530 PM MST...

At 506 PM MST, Doppler radar was tracking a strong thunderstorm near
Schnebly Hill Overlook, or 9 miles northeast of Sedona, moving
northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Sedona, Munds Park, Schnebly Hill Overlook, Pine Flats, Slide Rock
  State Park, Oak Creek Vista Overlook, Mountainaire, Mormon
  Mountain, Kachina Village, Forest Highlands, Munds Mountain
  Wilderness, Indian Gardens, West Fork of Oak Creek, and Red
  Rock-Secret Mountain Wilderness.

This includes the following highways...
	Interstate 17 between mile markers 316 and 334.
	State Route 89A between mile markers 375 and 387.

This includes the following recreation areas and campgrounds...
Manzanita Campground, Pine Flat Campground, Cave Springs Campground
and Pine Flat Campground.

This includes the following swimming holes...
Pumphouse Wash, Slide Rock, Encinoso, Grasshopper Point and Midgely
Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3503 11174 3511 11171 3504 11147 3485 11160
      3482 11173 3489 11178
TIME...MOT...LOC 0005Z 206DEG 18KT 3493 11169

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Humphreys
Local storm report, Aug 15, 5:07 PM MST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Flagstaff AZ
507 PM MST Fri Aug 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     Hail             7 NE Prescott Valley    34.67N 112.23W
08/15/2025  M0.88 Inch       Yavapai            AZ   Trained Spotter

&&

Humphreys

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 5:06 PM MSTSpecial Weather StatementFGZ24 min
Aug 15, 8:42 PM MSTAreal Flood AdvisoryFGZYavapai3 hr
Aug 15, 9:22 PM MSTFlash Flood WarningFGZYavapai3 hr
Aug 15, 10:39 PM MSTFlash Flood WarningFGZYavapai3 hr
Aug 16, 1:04 AM MSTSpecial Weather StatementFGZYavapai56 min
Aug 16, 2:02 AM MSTSpecial Weather StatementFGZYavapai58 min

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.